This commit is contained in:
Enrique Artal Bartolo 2026-10-06 12:28:14 +02:00
parent 95fa72ff05
commit c57ef5d207
2 changed files with 89 additions and 72 deletions

47
biblio.bib Normal file
View File

@ -0,0 +1,47 @@
@article {acgm,
AUTHOR = {Artal, E. and Cogolludo, J.I. and {Guerville-Ball\'e}, B. and Marco, M.\'A.},
TITLE = {An arithmetic {Z}ariski pair of line arrangements with
non-isomorphic fundamental group},
JOURNAL = {Rev. R. Acad. Cienc. Exactas F\'is. Nat. Ser. A Mat. RACSAM},
FJOURNAL = {Revista de la Real Academia de Ciencias Exactas, F\'isicas y
Naturales. Serie A. Matematicas. RACSAM},
VOLUME = {111},
YEAR = {2017},
NUMBER = {2},
PAGES = {377--402},
ISSN = {1578-7303,1579-1505},
DOI = {10.1007/s13398-016-0298-y},
URL = {https://doi.org/10.1007/s13398-016-0298-y},
}
@Article{Libgober1986,
author = {A. Libgober},
journal = {J. Reine Angew. Math.},
title = {On the homotopy type of the complement to plane algebraic curves},
year = {1986},
pages = {103--114},
volume = {367},
fjournal = {Journal f{\"u}r die Reine und Angewandte Mathematik},
}
@article {andreotti1959,
AUTHOR = {Andreotti, A. and Frankel, T.},
TITLE = {The {L}efschetz theorem on hyperplane sections},
JOURNAL = {Ann. of Math. (2)},
FJOURNAL = {Annals of Mathematics. Second Series},
VOLUME = {69},
YEAR = {1959},
PAGES = {713--717},
ISSN = {0003-486X},
DOI = {10.2307/1970034},
URL = {https://doi.org/10.2307/1970034},
}
@Manual{Sagemath,
title = {Sage {M}athematics {S}oftware ({V}ersion 10.10)},
author = {Stein, W.A. and others},
note = {{\tt http://www.sagemath.org}},
organization = {The Sage Development Team},
year = {2026},
key = {Sage},
}

View File

@ -35,7 +35,7 @@ decorations.markings, calc}
\numberwithin{equation}{section} \numberwithin{equation}{section}
%opening %opening
\title[Retraction of the complement of a smooth curve]{Retraction of the complement of smooth projective hypersurfaces to a $n$-dimensional $\Delta$-complex.} \title[Retraction of the complement of a smooth curve]{Retraction of the complement of smooth projective hypersurfaces to an $n$-dimensional $\Delta$-complex.}
\author[E. Artal]{Enrique Artal Bartolo} \author[E. Artal]{Enrique Artal Bartolo}
\address{Departamento de Matem\'{a}ticas, IUMA \\ \address{Departamento de Matem\'{a}ticas, IUMA \\
Universidad de Zaragoza \\ Universidad de Zaragoza \\
@ -71,17 +71,29 @@ MICIU/AEI/10.13039/501100011033 and CEX2021-001142-S-20-9.}
\begin{abstract} \begin{abstract}
We give an explicit strong deformation retraction of the complement of a Fermat hypersurface of degree $d$ in the complex projective space of dimension $n$ into a $\Delta$-complex of real dimension~$n$.
%Due to a result by Andreotti and Frankel \cite{andreotti1959}, it can be seen that the complement of a complex projective curve has the homotopy type of a $2$-dimensional CW complex. However, no general method has been given to compute explicitly this complex. Here we give a explicit construction of a $n$- dimensional $\Delta$-complex that is a strong deformation retract of the complement of a Fermat hypersurface of degree $d$ in the complex projective space of dimension $n$.
Due to a result by Andreotti and Frankel \cite{andreotti1959}, it can be seen that the complement of a complex projective curve has the homotopy type of a $2$-dimensional CW complex. However, no general method has been given to compute explicitly this complex. Here we give a explicit construction of a $n$- dimensional $\Delta$-complex that is a strong deformation retract of the complement of a Fermat hypersurface of degree $d$ in the complex projective space of dimension $n$. This retraction is performed in several steps, using the branched cover structure of the Fermat hypersurfaces to the degree $1$ case. Moreover, an implementation of the method in \texttt{Sagemath} is provided.
The retraction is performed in several steps, using the branched cover structure of the Fermat hypersurfaces to the degree $1$ case.
\end{abstract} \end{abstract}
\maketitle \maketitle
\section{Definition of the problem} \section*{Introduction}
Given $C$ an affine hypersurface in $\CC^2$ (i.e. a curve), Libgober gave in \cite{libgober1986} a construction of a $2$-dimensional CW-complex that is a deformation retract of its complement. However, it is not clear how to extend that construction to the projective case (that is a curve in $\CC\PP^2$). A result of Andreotti and Frankel \cite{andreotti1959} asserts that any affine smooth variety of complex dimension~$n$ has the homotopy type of a CW-complex of real dimension~$n$. Using the Segre embedding, it is not hard
to check that the complement of a hypersurface in $\PP^n$ is isomorphic to an affine variety.
However, no general method has been given to compute explicitly this complex.
Since there are hypersurfaces with equations in a number field $K$ whose embedding depend on the embedding $K\hookrightarrow\CC$ (even up to homotopy)~\cite{acgm}, a purely algebraic method cannot exist.
In this work, we give a different construction to produce a specific $\Delta$-complex that is a deformation retract of the complement of a Fermat hypersurface in $\CC\PP^n$. Since any smooth hypersurface is isotopic to a Fermat hypersurface, this particular case solves the problemfor a general smooth hypersurface. Possibly the only known method applies to the following particular case.
%One main problem is to provide such a CW-complex.
Given $C$ an affine curve in $\CC^2$, Libgober gave in \cite{libgober1986} a construction of a $2$-dimensional CW-complex that is a deformation retract of its complement, using braid monodromy which is not an algebraic construction. In the previous language a complement of an affine curve ins $\CC^2$ is the complement of a projective curve~$C$ in $\PP^2$, where $C$ contains a line $L$ (which can be seen as the line at infinity).
However, it is not clear how to extend that construction to the projective case, that is a curve in $\CC\PP^2$ such that no irreducible component is a line, e.g. a smooth curve of degree $>1$.
In this work, we give a different construction to produce a specific $\Delta$-complex that is a deformation retract of the complement of a $d$-Fermat hypersurface in $\CC\PP^n$. Since any smooth hypersurface is isotopic to a Fermat hypersurface, this particular case gives a construction for the more general of smooth hypersurfaces.
The actual construction starts with the trivial case $d=1$. In this case the complement is contractible and a point would suffice as $\Delta$-complex. Actually we will take a simplex of real dimension~$n$ which is also contractible.
The main point is to understand the lifting of this complex by the Kummer cover $[x_0:\dots:x_n]\mapsto[x_0^d:\dots:x_n^d]$.
\section{Smooth hypersurfaces} \section{Smooth hypersurfaces}
@ -145,21 +157,11 @@ and the restriction of $r_{1t}$ to $M_1\cap\RR^{n+1}$ is the inclusion.
%where $\Re$ and $\Im$ take the real and imaginary part of each coordinate of a point, respectively. %where $\Re$ and $\Im$ take the real and imaginary part of each coordinate of a point, respectively.
Note that for $(x_0,\dots,x_n)\in M_1$, we already have that Note that for $(x_0,\dots,x_n)\in M_1$, we already have that
<<<<<<< HEAD
\begin{equation*}
\begin{array}{lll}
\sum x^r_j & = & 1 \\
\sum x^i_j & = & 0 \\
\end{array}
\end{equation*}
and therefore $r_1(x_0,\dots,x_n,t)\in M_1$ for all $t\in[0,1]$, and in particular, we get that $r_1(x_0,\dots,x_n,1)=(x^r_0,\dots,x^r_n)\in M_1\cap\RR^{n+1}$ for all $(x_0,\dots,x_n)\in M_1$.
=======
\begin{align*} \begin{align*}
\sum_{j=0}^n x^r_j & = 1 \\ \sum_{j=0}^n x^r_j & = 1 \\
\sum_{j=0}^n x^i_j & = 0 \\ \sum_{j=0}^n x^i_j & = 0 \\
\end{align*} \end{align*}
and therefore $r_1(x_0,\dots,x_n,t)\in M_1$ for all $t\in[0,1]$, and in particular, we get that $r_1(x_0,\dots,x_n,1)=(x^r_0,\dots,x^r_n)\in M_1\cap\RR^{n+1}$ for all $(x_0,\dots,x_n)\in M_1$. and therefore $r_1(x_0,\dots,x_n,t)\in M_1$ for all $t\in[0,1]$, and in particular, we get that $r_1(x_0,\dots,x_n,1)=(x^r_0,\dots,x^r_n)\in M_1\cap\RR^{n+1}$ for all $(x_0,\dots,x_n)\in M_1$.
>>>>>>> 2a87fee69dfb1e6fdd6e608f9b4ee957cc3f5a74
Let us summarize it. Let us summarize it.
@ -447,23 +449,6 @@ We have then proved that $S_d$ is a strong deformation retract of $M_d$.
If $[x^d_0: \dots: x^d_n]$ is in $(+,\dots,+)$, the retraction is the identity, and therefore both representatives will stay the same and therefore go to the same class. If $[x^d_0: \dots: x^d_n]$ is in $(+,\dots,+)$, the retraction is the identity, and therefore both representatives will stay the same and therefore go to the same class.
For the rest of the regions, we have For the rest of the regions, we have
<<<<<<< HEAD
\begin{equation}
\begin{array}{lll}
\tilde{r}_2([x_0\xi_0:\dots:x_n\xi_n], t)& =& \left[\sqrt[d]{(1-t)x^d_0+t\frac{x^d_0\chi_0}{1-\sum x^d_j(1-\chi_j)}}\xi_0:\dots:\sqrt[d]{(1-t)x^d_n+t\frac{x^d_n\chi_n}{1-\sum x^d_j(1-\chi_j)}}\xi_n\right]
\end{array}
\end{equation}
Then, for the point $\lambda p$ we get
\begin{equation}
\begin{array}{lll}
\tilde{r}_2([\lambda x_0\xi_0:\dots:\lambda x_n\xi_n], t)&=&\left[\sqrt[d]{(1-t)\lambda^d x^d_0+t\frac{\lambda^d x^d_0\chi_0}{1-\sum \lambda^d x^d_j(1-\chi_j)}}\xi_0:\dots:\sqrt[d]{(1-t)\lambda^d x^d_n+t\frac{\lambda^d x^d_n\chi_n}{1-\sum \lambda^d x^d_j(1-\chi_j)}}\xi_n\right]\\
&=&\left[\sqrt[d]{(1-t)x^d_0+t\frac{x^d_0\chi_0}{1-\sum x^d_j(1-\chi_j)}}\xi_0:\dots:\sqrt[d]{(1-t)x^d_n+t\frac{x^d_n\chi_n}{1-\sum x^d_j(1-\chi_j)}}\xi_n\right]\\
\end{array}
\end{equation}
=======
\begin{equation*} \begin{equation*}
\tilde{r}_2([x_0\xi_0:\dots:x_n\xi_n], t) =\left[H(x_0,\chi_0)\xi_0:\dots:H(x_n,\chi_n) \xi_n\right] \tilde{r}_2([x_0\xi_0:\dots:x_n\xi_n], t) =\left[H(x_0,\chi_0)\xi_0:\dots:H(x_n,\chi_n) \xi_n\right]
\end{equation*} \end{equation*}
@ -476,7 +461,6 @@ Then, for the point $\lambda p$ we get
\tilde{r}_2([\lambda x_0\xi_0:\dots:\lambda x_n\xi_n], t)&=\left[H(\lambda x_0, \chi_0)\xi_0:\dots:H(\lambda x_n, \chi_n)\xi_n\right]\\ \tilde{r}_2([\lambda x_0\xi_0:\dots:\lambda x_n\xi_n], t)&=\left[H(\lambda x_0, \chi_0)\xi_0:\dots:H(\lambda x_n, \chi_n)\xi_n\right]\\
&=\left[H( x_0, \chi_0)\xi_0:\dots:H(x_n, \chi_n)\xi_n\right]. &=\left[H( x_0, \chi_0)\xi_0:\dots:H(x_n, \chi_n)\xi_n\right].
\end{align*} \end{align*}
>>>>>>> 2a87fee69dfb1e6fdd6e608f9b4ee957cc3f5a74
So we see that $\tilde{r}_2$ also takes both representatives will end to the same point. So we see that $\tilde{r}_2$ also takes both representatives will end to the same point.
\end{proof} \end{proof}
@ -514,17 +498,10 @@ First, we give a detailed description of $\Delta$. We will denote the $0$-simpli
X & = [v_0,\dots,v_n] X & = [v_0,\dots,v_n]
\end{align*} \end{align*}
The face maps of $X$ and $X^{(j_0,\dots,j_i)}$ are: The face maps of $X$ and $X^{(j_0,\dots,j_i)}$ are:
<<<<<<< HEAD
\begin{equation}
\delta^i_k(X^{(j_0,\dots,j_i)}) =[v_{j_0},\dots,\hat{v},\dots,v_{j_i}]
\end{equation}
where $\hat{v}$ indicates that we take out the vertix in position $k$, for $k\leq i$.
=======
\begin{equation*} \begin{equation*}
\delta^i_k(X^{(j_0,\dots,j_i)}) =[v_{j_0},\dots,\hat{v},\dots,v_{j_i}] \delta^i_k(X^{(j_0,\dots,j_i)}) =[v_{j_0},\dots,\hat{v},\dots,v_{j_i}]
\end{equation*} \end{equation*}
where $\hat{v}$ indicates that we take out the vertex in position $k$, for $k\leq i$. where $\hat{v}$ indicates that we take out the vertex in position $k$, for $k\leq i$.
>>>>>>> 2a87fee69dfb1e6fdd6e608f9b4ee957cc3f5a74
an the boundary maps are given by: an the boundary maps are given by:
\begin{equation*} \begin{equation*}
\partial^i =\sum (-1)^{k}\delta^i_k \partial^i =\sum (-1)^{k}\delta^i_k
@ -553,20 +530,10 @@ X_{(1,\dots,\xi_i, 1, 1)}\cap\{x_j=1,\,\forall j\neq i\}.
\] \]
We can remark that $X_{(\xi_0, \dots, \xi_n)}=(\xi_0, \dots, \xi_n)\cdot X_{(1,\dots,1)}$, and therefore that we have a group action of $\mu^{n+1}_d$ over $S_d$. We can remark that $X_{(\xi_0, \dots, \xi_n)}=(\xi_0, \dots, \xi_n)\cdot X_{(1,\dots,1)}$, and therefore that we have a group action of $\mu^{n+1}_d$ over $S_d$.
Let Let
<<<<<<< HEAD
\begin{equation}
\begin{array}{rll}
X^{(j_0,\dots,j_i)}_{(1,\dots,1)} & = & X_{(1, \dots, 1)}\cap\{x_{j_k}\neq0 \forall k=0,\dots i\text{ and }x_{i}=0\text{ for the rest}\}\\
X^j_{(1,\dots,1)} & = & X_{(1, \dots, 1)}\cap\{x_i=0\forall i\neq j\}\\
\end{array}
\end{equation}
=======
\begin{align*} \begin{align*}
X^{(j_0,\dots,j_i)}_{(1,\dots,1)} & = X_{(1, \dots, 1)}\cap\{x_{j_k}\neq0,\, \forall k=0,\dots i\text{ and }x_{i}=0\text{ for the rest}\}\\ X^{(j_0,\dots,j_i)}_{(1,\dots,1)} & = X_{(1, \dots, 1)}\cap\{x_{j_k}\neq0,\, \forall k=0,\dots i\text{ and }x_{i}=0\text{ for the rest}\}\\
X^j_{(1,\dots,1)} & = X_{(1, \dots, 1)}\cap\{x_i=0,\,\forall i\neq j\}\\ X^j_{(1,\dots,1)} & = X_{(1, \dots, 1)}\cap\{x_i=0,\,\forall i\neq j\}\\
\end{align*} \end{align*}
>>>>>>> 2a87fee69dfb1e6fdd6e608f9b4ee957cc3f5a74
We can describe the chain complexes. They are abelian groups but they are also $R_d$-complexes We can describe the chain complexes. They are abelian groups but they are also $R_d$-complexes
where $R_d$ is the group algebra $\ZZ[\mu_d^{n+1}]$. For the $n$-chains we have where $R_d$ is the group algebra $\ZZ[\mu_d^{n+1}]$. For the $n$-chains we have
\[ \[
@ -795,31 +762,34 @@ Lastly, we will have $4$ $2-$simplices, $X_{[1:1:1]}=X_{[-1:-1:-1]}$, $X_{[1:1:-
The face maps will be obtained by passing to the projective the face maps of $\Delta^d$. The face maps will be obtained by passing to the projective the face maps of $\Delta^d$.
\end{example} \end{example}
\begin{thebibliography}{99} \bibliographystyle{amsplain}
\bibliography{biblio}
\bibitem{andreotti1959} %\begin{thebibliography}{99}
A. Andreotti and T. Frankel, %
\textit{The Lefschetz theorem on hyperplane sections}, %\bibitem{andreotti1959}
Annals of Mathematics, %A. Andreotti and T. Frankel,
Vol. 69, No. 3, %\textit{The Lefschetz theorem on hyperplane sections},
pp. 713--717, %Annals of Mathematics,
1959. %Vol. 69, No. 3,
%pp. 713--717,
\bibitem{libgober1986} %1959.
A. Libgober, %
\textit{On the homotopy type of the complement to plane algebraic curves}, %\bibitem{libgober1986}
J. Reine Angew. Math., %A. Libgober,
Vol. 367, %\textit{On the homotopy type of the complement to plane algebraic curves},
pp. 103--114, %J. Reine Angew. Math.,
1986. %Vol. 367,
DOI: 10.1515/crll.1986.367.103 %pp. 103--114,
%1986.
\end{thebibliography} %DOI: 10.1515/crll.1986.367.103
%
%\end{thebibliography}
\appendix \appendix
\section{SageMath code} \section{SageMath code}
We have written a SageMath function allowing us to define the $\Delta$-complex associated to the complement of a projective Fermat hypersurface of degree $d$ in $\PP^n$. We have written a SageMath~\cite{Sagemath} function allowing us to define the $\Delta$-complex associated to the complement of a projective Fermat hypersurface of degree $d$ in $\PP^n$.
The code for the function is: The code for the function is:
\begin{python} \begin{python}